MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 21X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 21X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305165
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported by customer that black specks inside the needle covers.Additional information: black specs almost look like mold unsure of exact substance.Inside plastic/wrapped needle.
 
Additional Manufacturer Narrative
(b)(4) follow up.Black specks were reported inside the needle covers.To support the investigation, one photograph was provided to the quality team for evaluation.The image depicts a needle assembly without a packaging blister.Dark colored specks are visible within the plastic shield and appear to be embedded.No additional defects or irregularities were observed.Embedded degraded resin of this nature typically occurs at startup or intermittently during the injection molding process, and the degraded material can break free and become incorporated into molded components.A device history record review was completed for material number 305165, lot 5029287.The review did not identify any quality issues detected during production of this lot that would likely contribute to the reported condition.No related quality notifications were found.All manufacturing processes and final inspections met specification requirements.To date, no other similar events have been reported for this lot.Based on the investigation and the photographic sample evaluation, the condition reported by the customer is confirmed.

Brand Name
NEEDLE 21X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24776494
Report Number1911916-2026-00148
Device Sequence Number13258871
Product Code FMI
UDI-Device Identifier00382903051656
UDI-Public(01)00382903051656(17)300731(10)5029287
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305165
Device Lot Number5029287
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown